Alert archive / Alabama / River Flood Warnings in 2016
River Flood Warning 1, NWS Birmingham, AL
NWS Birmingham, AL issued this river flood warning at Jan 1, 2016, 1:43 PM CST for Montgomery County, Alabama. It took effect at Jan 1, 2016, 5:02 PM CST. It was in force for 37 hr.
The area
The outline as issued.
The facts
- Issued
- Jan 1, 2016, 1:43 PM CST (19:43 UTC)
- In effect from
- Jan 1, 2016, 5:02 PM CST
- Expired
- Jan 3, 2016, 6:00 AM CST
- In force
- 37 hr
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
- Flood severity
- Minor
County Montgomery County, AL
The radar
The Maxwell AFB radar (KMXX), 56 km from the middle of the area, began a volume at 19:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Catoma Creek near Montgomery (CATA1). The gauge peaked at 19.81 ft at Jan 1, 2016, 6:00 PM CST.
- Action stage
- 17 ft
- Minor stage
- 20 ft
- Moderate stage
- 24 ft
- Major stage
- 28 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02421000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
975
WGUS44 KBMX 011943
FLWBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
143 PM CST FRI JAN 1 2016
...The National Weather Service in BIRMINGHAM AL has issued a Flood
Warning for the following rivers in Alabama...
Catoma Creek Near U.S. 331 Highway Bridge Affecting Montgomery
County.
.Heavy rainfall in the past 12 hours over the Catoma Creek and is ex[ectedt to reach flood stage at within the next couple of hours... a flood warning is now in effect for the Catoma Creek
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas. Turn Around...Don't Drown.
Another statement will be issued by Saturday morning...or sooner if
conditions warrant.
&&
ALC101-020743-
/O.NEW.KBMX.FL.W.0001.160101T2302Z-160103T1200Z/
/CATA1.1.ER.160101T2302Z.160102T1200Z.160103T0000Z.NO/
143 PM CST FRI JAN 1 2016
The National Weather Service in BIRMINGHAM AL has issued a
* Flood Warning for
the Catoma Creek Near U.S. 331 Highway Bridge.
* from this afternoon to Sunday morning...or until the warning is
cancelled.
* At 1:00 PM Friday The stage Was 19.6 feet.
* Flood Stage is 20.0 feet.
* Minor Flooding is forecast.
* Forecast...Rise above Flood Stage by late this afternoon and
continue to rise to near 20.5 feet by tomorrow morning . The river
will fall below Flood Stage by tomorrow evening .
* Impact...At 20.0 feet...Flooding of agricultural lands in the
vicinity of the U.S. 331 Highway Bridge occurs.
&&
LAT...LON 3228 8629 3230 8631 3232 8640 3236 8640
3231 8630 3228 8627
$$2 follow-up statements
756
WGUS84 KBMX 020506
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1106 PM CST FRI JAN 1 2016
...The flood warning continues for the Catoma Creek Near U.S. 331
Highway Bridge...
.Catoma Creek near U.S. 331 Highway Bridge is near crest and should
briefly go above flood stage Saturday morning.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas. Turn Around...Don't Drown.
Another statement will be issued by Saturday morning...or sooner if
conditions warrant.
&&
ALC101-021706-
/O.EXT.KBMX.FL.W.0001.000000T0000Z-160103T0600Z/
/CATA1.1.ER.160102T0900Z.160102T1200Z.160102T1800Z.NO/
1106 PM CST FRI JAN 1 2016
The Flood Warning continues for
The Catoma Creek Near U.S. 331 Highway Bridge.
* until late Saturday night...or until the Warning is cancelled.
* AT 10:00 PM Friday the stage was 19.6 feet.
* Minor Flooding is forecast.
* Flood Stage is 20.0 feet.
* Forecast...Rise above Flood Stage by early Saturday and continue
to rise to near 20.1 feet by Saturday morning. The river will fall
below flood stage by Saturday afternoon.
* Impact...At 20.0 feet...Flooding of agricultural lands in the
vicinity of the U.S. 331 Highway Bridge occurs.
&&
LAT...LON 3228 8629 3230 8631 3232 8640 3236 8640
3231 8630 3228 8627
$$
08199
WGUS84 KBMX 020803
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
203 AM CST SAT JAN 2 2016
...The flood warning is cancelled for the Catoma Creek Near U.S. 331
Highway Bridge...
.Levels are now falling along Catoma Creek near the U.S. 331 Bridge and are expected to remain below established flood stages. Therefore the warning has been cancelled.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas. Turn Around...Don't Drown.
This will likely be the last statement issued for this event.
&&
ALC101-020833-
/O.CAN.KBMX.FL.W.0001.000000T0000Z-160103T0600Z/
/CATA1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
203 AM CST SAT JAN 2 2016
The Flood Warning is cancelled for
The Catoma Creek Near U.S. 331 Highway Bridge.
* AT 1 AM Saturday the stage was 19.3 feet.
* Flood Stage is 20 feet.
* Forecast...The river crested below flood stage at 19.8 feet and
will continue to fall.
* Impact...At 20 feet...Flooding of agricultural lands in the
vicinity of the U.S. 331 Highway Bridge occurs.
&&
LAT...LON 3228 8629 3230 8631 3232 8640 3236 8640
3231 8630 3228 8627
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this river flood warning went out at Jan 1, 11:52 AM CST, 1 hour 51 minutes earlier.
Area forecast discussion, Jan 1, 11:52 AM CST, 1 hour 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 1152 AM CST FRI JAN 1 2016 .UPDATE... FOR 18Z AVIATION. && .DISCUSSION... 2016 WILL BEGIN A LOT DIFFERENT THAN 2015 ENDED. THE STUBBORN FRONTAL BOUNDARY THAT HAS CAUSED SO MUCH DISRUPTION WILL FINALLY PUSH FURTHER SOUTH TODAY AS A WEAK TROUGH AXIS DIGS ACROSS THE EASTERN FOURTH OF THE NATION. WILL KEEP SOME MENTION OF A SHOWER OR TWO FOR THE FIRST HALF OF THE DAY ACROSS THE EXTREME SOUTHEASTERN COUNTIES...HOWEVER...IT IS LIKELY THAT VERY FEW WILL SEE ANY RAIN AND IF SO...THE AMOUNTS WILL BE LIGHT. OTHERWISE WITH A THIN MOISTURE LAYER AND SOME SUBTLE LIFT...CLOUDY SKIES WILL LIKELY PREVAIL TODAY ALONG WITH A LIGHT NORTH BREEZE...MAKING IT FEEL THAT MUCH COLDER ESPECIALLY COMPARED TO DECEMBER. FOR THE REST OF THE WEEKEND AND INTO THE FIRST HALF OF THE WORK WEEK...HIGH PRESSURE WILL DOMINATE KEEPING CLEAR SKIES AND MUCH MORE SEASONABLE WINTER TEMPS. IN FACT...IT WILL BE MUCH COLDER ESPECIALLY AFTER MONDAY AS A RE-ENFORCING FRONT WILL BRING AN ARCTIC AIRMASS SOUTHWARD BY TUESDAY. OVERNIGHT LOWS WILL LIKELY RESIDE IN THE 20S...WHILE DAYTIME HIGHS WILL STRUGGLE TO REACH 50. THE MIDWEEK SYSTEM WILL BE SHORT LIVED...HOWEVER...AS A PACIFIC SYSTEM GETS GOING DURING THE SECOND HALF OF THE WEEK. THIS WILL BRING MOISTURE BACK ACROSS THE SOUTH AND TEMPERATURES WITH IT. THIS SYSTEM IS WEAKER THAN WHAT WE SAW LAST WEEK...BUT RAIN CHANCES WILL INCREASE BY THURSDAY AND FRIDAY AS IT MOVES FROM THE LOWER MISS VALLEY THROUGH THE OHIO VALLEY. 17/KLAWS && .AVIATION... 18Z TAF DISCUSSION. VFR CONDITIONS WITH CEILINGS AT OR ABOVE 12K. WINDS FROM THE NORTHWEST NEAR 10KTS THIS AFTERNOON. 88 && .FIRE WEATHER... DRIER WEATHER WILL MOVE ACROSS ALL OF CENTRAL ALABAMA OVER THE COMING WEEK AS THE STUBBORN FRONTAL BOUNDARY TO OUR SOUTH FINALLY MOVES AWAY. WILL KEEP AN EYE ON THE LOWER DEWPOINTS AND HUMIDITY EXPECTED...HOWEVER...TEMPERATURES WILL BE MUCH LOWER THAN THE LAST SEVERAL WEEKS. && .BMX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jan 1, 5:16 AM CST, 8 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 516 AM CST FRI JAN 1 2016 ALZ011>015-017>050-021430- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE- CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA- CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA- CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON- BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 516 AM CST FRI JAN 1 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...OUTLOOK THROUGH TONIGHT. DUE TO RECENT HEAVY RAIN...RIVER FLOODING WILL CONTINUE IN MANY LOCATIONS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. DUE TO RECENT HEAVY RAINS...SOME RIVER FLOODING WILL REMAIN POSSIBLE THROUGH AT LEAST TUESDAY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME.
Nearby
River Flood Warnings in Alabama, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.